I developed symptoms of a yeast infection last October. My regular gynecologist prescribed an oral treatment and a topical one in case the first didn't work. Neither were successful. In the following months, I tried at least 10 different courses of anti-yeast treatments, including over-the-counter (Monistat) and doctor prescribed (diflucan, nystatin, and several others whose names I don't remember). Some of the topical medicines seemed to work a bit at first, but then it just seemed like the yeasty (thick, white discharge) was replaced by discharge from the medicine, and itching continued. We also tried a treatment for bacterial vaginitis, which dried everything up but these large, mushy white curds kept appearning. I discontinued that medicine before it was complete. By February, I began seeking alternative treatment with a well-known (and very expensive) specialist. I've elminated all sugar and most carbohydrates from my diet (except complex carbs I need for energy, I'm a vegetarian) and I've cut out dairy and vinegar products as well. I usually have a little bit of coffee but my doctor said that shouldn't make a big difference. Still no big improvement, although it does seem like my symptoms are worse after the maybe 3 different occaisions when I've gone off the diet. I've also begun trying boric acid suppositories, but again, it just seems like the white discharge only stops long enough for the boric acid to discharge, then starts again.
if u dnt mind me askin before you got your yeast infection did u have bv? as i may have bv and i have been told that this could lead to yeast infection and im just trying to find some stuff out before i pop down to my gp as im really embaressed!! :( also what is yeast infection and what can it do to you? let me know plz thankx minx2006 x
You should try and find a clinic that deals just with vaginal/vulval problems. You need to be seen by someone who has experience in chronic yeast infections.
It helps if the yeast can be cultured and typed. Once it is typed, drug resistances (hopefully) are known.
The fall back is boric acid. The problem is a broken down vaginal immune system. Once things get out of control, it's hard for the vagina to heal itself. You may need to use the boric acid for an extended period of time. 2weeks or 4 weeks of use probably won't cut it. They latest thinking is to use it daily for 6 months. By this time hopefully the vaginal tissues have returned to normal. Once the 6 months are through,you wean yourself off of the boric acid and see what happens. This gives a person a 50-50% shot at cure.
It seems your doctor is at a loss. Ask for a referral or do some research and find a doctor who can help. Ask hospitals, medical universities, planned parenthood clinics, everywhere. There is hope.
Also, there is a drug-resistant strain of yeast, candida glabrata. I agree that you really, really need to get this cultured and 1. make sure it really IS yeast, and 2. make sure you're getting appropriate treatment. I second the suggestion to seek a second (third?) opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.